Monday, December 27, 2010 Patricia P, Community Member, asks

Q: If You Take Blood Pressure Medicine Can You Take Benadryl

I take Diltiazem and Diovan HCT for blood pressure, is it ok to take Benadryl for hives

Answer This
Answers (1)
Karen Lee Richards, Health Guide
12/27/10 10:35pm

According to the drug interaction checker, Benadryl can increase the effects of diltiazem, which could cause your blood pressure to drop too much.  It advises close monitoring of blood pressure if they are taken together.  Ideally, I would say to check with your doctor before taking the Benadryl.  Since it's after hours, perhaps you could call your local Ask a Nurse or a pharmacist at an all-night pharmacy for advice. 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Patricia P, Community Member— Last Modified: 12/28/10, First Published: 12/27/10